Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

April 24, 2021Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 5:42 PM EDT for Heard County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 5:42 PM EDT (21:42 UTC)
Expired
Apr 24, 2021, 6:15 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Wind
50

County Heard County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WWUS82 KFFC 242142
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Apr 24 2021
 
GAZ052-053-066-242215-
Coweta GA-Troup GA-Heard GA-
542 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHWESTERN TROUP AND HEARD COUNTIES UNTIL 615 PM EDT...

At 542 PM EDT...a strong thunderstorm was near Franklin...moving east
at 75 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin, Corinth and Powers Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8518 3329 8517 3336 8498 3331 8478
      3322 8494
TIME...MOT...LOC 2142Z 257DEG 67KT 3320 8509 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 4:07 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 24, 4:07 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
407 PM EDT Sat Apr 24 2021

.UPDATE...
Updated to add the severe thunderstorm watch.

&&

.PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/

SHORT TERM /Today through Monday/...
Warm front looks to be along or just north of the I-20 corridor. The
forecast dilemma for today remains the potential for convective
development this afternoon and evening...and if it will be
strong/severe. Most of the CWA is now in the warm sector and clouds
have begun to break. With some ascent provided by a 500mb
trough/cold pool, do expect additional thunderstorms to develop. It
may take awhile for the airmass to recover after this mornings
widespread rain...so timing should be late afternoon/early evening.
The primary hazards would be damaging wind gusts and large hail. An
isolated brief tornado cannot be ruled out.

High pressure and dry conditions anticipated for the remainder of
the short term period of the forecast.

NListemaa

LONG TERM /Monday Night through Friday/...
Dry start to the extended with a surface high sinking into the
Carolina with a broad trough aloft approaching the CWA. This ridge
will be the primary weather inhibitor that keeps the area PoP
free through the most of the extended. Approaching Wednesday,
synoptic pattern begins a slow transition with model guidance
solutions showing a mid/upper level trough deepen over the
southern Great Plains. Past Wednesday however, guidance differs
drastically on what exactly they want to do with this trough. The
GFS progs a very deep single trough developing with a surface low
moving up the Ohio River Valley, bringing the associated cold
front across the area on Thursday Night/Friday morning.

Meanwhile, the European model has the same deep trough developing,
but continuing to deepen into a cut-off upper low that eventually
becomes stacked over Texas. Euro solution also shows another long
wave trough starting to sink down into the Midwest during this same
period, while the GFS is really sticking with one deep trough
system. So in short and to put it lightly, there is a great deal of
model disparity in the long term past Wednesday so went with low
range slight chance pops starting Thursday afternoon, lasting
through and topping out at mid range chance on Friday.

41

AVIATION... 18Z Update... MVFR cigs expected for much of the
afternoon. A few breaks showing up in the clouds with higher cigs,
but do think it will be short lived, especially if sct tsra
around. Best timing for tsra will be during the late afternoon/eve
if the airmass is able to recover. Not confident on IFR cigs
overnight, but added a SCT deck. Clearing expected right around
12Z SUN.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          52  74  51  78 /  40   0   0   0
Atlanta         51  71  52  77 /  40   0   0   0
Blairsville     46  67  44  75 /  30   0   0   0
Cartersville    49  71  46  79 /  40   0   0   0
Columbus        54  75  53  81 /  60   0   0   0
Gainesville     51  72  50  77 /  40   0   0   0
Macon           55  76  52  81 /  70   0   0   0
Rome            51  72  47  81 /  40   0   0   0
Peachtree City  51  72  48  79 /  50   0   0   0
Vidalia         60  76  56  81 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 10 PM EDT this evening for the
following zones: Chattahoochee...Crisp...Dooly...Harris...
Macon...Marion...Muscogee...Schley...Stewart...Sumter...Talbot...
Taylor...Webster.

&&

SHORT TERM...NListemaa
LONG TERM....41
AVIATION...NListemaa
Hazardous weather outlook, Apr 24, 10:51 AM EDT, 6 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1051 AM EDT Sat Apr 24 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1051 AM EDT Sat Apr 24 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Heavy rainfall and thunderstorms are currently pushing across the
state this morning. In addition, there remains a risk for strong
to severe thunderstorms and heavy rainfall again this afternoon,
generally along and south of a line from Columbus to Macon to
Swainsboro. The main threats include damaging wind, large hail
and a few brief tornadoes will be possible.

While widespread flash flooding is not anticipated, heavy rain
could create localized flooding especially across south central
GA.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Thunderstorms are possible again on Thursday and into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters
are encouraged to submit reports of severe weather through the web
by going to weather.gov/atlanta. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Special weather statement, Apr 24, 5:36 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Apr 24 2021

GAZ032>034-045-242200-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
536 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 600 PM EDT...

At 536 PM EDT...a strong thunderstorm was over Vinings, or 7 miles
southeast of Marietta...moving northeast at 55 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Chamblee, Norcross, Doraville, Berkeley Lake, North
Atlanta, Fair Oaks, Tucker, Mount Bethel, Vinings, Mechanicsville,
Brookhaven, Dobbins Air Reserve Base and Chastain Memorial Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8450 3390 8454 3406 8430 3398 8419
      3388 8423
TIME...MOT...LOC 2136Z 245DEG 47KT 3387 8445

WIND...40MPH
Local storm report, Apr 24, 5:38 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 E STONE MOUNTAIN      33.81N  84.15W
04/24/2021  M1.00 INCH       DEKALB             GA   AMATEUR RADIO

            HAIL UP TO THE SIZE OF QUARTERS FELL AT STONE MOUNTAIN
            PARK.

&&

EVENT NUMBER FFC2100232

RWILLIS
Local storm report, Apr 24, 5:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT SAT APR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             EAST LAKE               33.76N  84.30W
04/24/2021  E0.88 INCH       DEKALB             GA   AMATEUR RADIO

            NICKEL SIZE HAIL AT MCKOY PARK IN DECATUR.

&&

EVENT NUMBER FFC2100233

RWILLIS
Special weather statement, Apr 24, 5:40 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 PM EDT Sat Apr 24 2021

GAZ042-043-242215-
Douglas GA-Carroll GA-
540 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS AND CARROLL
COUNTIES UNTIL 615 PM EDT...

At 540 PM EDT...a strong thunderstorm was over Carrollton...moving
east at 75 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, Carrollton, Villa Rica, Temple, Mount Zion, Bowdon
Junction, Hannah, Chapel Hill, Bill Arp, Fairplay, Abilene, Winston,
Lake Val-Do-Mar, John Tanner State Park and Treasure Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3369 8513 3369 8512 3372 8506 3378 8488
      3377 8485 3370 8467 3363 8475 3359 8481
      3356 8483 3354 8517 3367 8520
TIME...MOT...LOC 2140Z 256DEG 66KT 3362 8510

WIND...40MPH
Special weather statement, Apr 24, 5:41 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT Sat Apr 24 2021

GAZ049-058>060-242215-
Butts GA-Morgan GA-Putnam GA-Jasper GA-
541 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BUTTS...SOUTHERN
MORGAN...NORTHWESTERN PUTNAM AND JASPER COUNTIES UNTIL 615 PM EDT...

At 541 PM EDT...a strong thunderstorm was near McElheneys Crossroads,
or near Monticello...moving northeast at 55 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Eatonton, Monticello, Shady Dale, Central Georgia Experiment Stn,
Calvin, McElheneys Crossroads, Godfrey, Warfield and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3322 8387 3335 8386 3351 8348 3328 8332
TIME...MOT...LOC 2141Z 245DEG 49KT 3331 8378

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 24, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Apr 24 2021

GAZ052-053-066-242215-
Coweta GA-Troup GA-Heard GA-
542 PM EDT Sat Apr 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...
NORTHWESTERN TROUP AND HEARD COUNTIES UNTIL 615 PM EDT...

At 542 PM EDT...a strong thunderstorm was near Franklin...moving east
at 75 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin, Corinth and Powers Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3313 8518 3329 8517 3336 8498 3331 8478
      3322 8494
TIME...MOT...LOC 2142Z 257DEG 67KT 3320 8509

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:57 AM EDTSpecial Weather StatementFFCStewart33 min
Apr 24, 10:19 AM EDTSpecial Weather StatementFFCWilcox26 min
Apr 24, 4:36 PM EDTSpecial Weather StatementFFCCoweta24 min
Apr 24, 4:50 PM EDTSpecial Weather StatementFFCCarroll25 min
Apr 24, 4:56 PM EDTSpecial Weather StatementFFCClayton, DeKalb34 min
Apr 24, 5:09 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton, Gwinnett, Newton, Rockdale and 1 more51 min
Apr 24, 5:11 PM EDTSpecial Weather StatementFFCDouglas34 min
Apr 24, 5:22 PM EDTSpecial Weather StatementFFCHeard23 min
Apr 24, 5:32 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup43 min
Apr 24, 5:36 PM EDTSpecial Weather StatementFFCFulton24 min
Apr 24, 5:40 PM EDTSpecial Weather StatementFFCCarroll, Douglas35 min
Apr 24, 5:41 PM EDTSpecial Weather StatementFFCJasper, Putnam34 min
Apr 24, 5:53 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Jackson52 min
Apr 24, 5:57 PM EDTSpecial Weather StatementFFCForsyth, Hall48 min
Apr 24, 6:09 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Meriwether, Spalding, Troup26 min
Apr 24, 6:42 PM EDTSpecial Weather StatementFFCClarke, Madison33 min
Apr 24, 6:44 PM EDTSpecial Weather StatementFFCForsyth31 min
Apr 24, 6:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd26 min
Apr 24, 6:50 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton40 min
Apr 24, 7:02 PM EDTSpecial Weather StatementFFCTalbot28 min
Apr 24, 7:05 PM EDTSpecial Weather StatementFFCHaralson25 min
Apr 24, 7:06 PM EDTSpecial Weather StatementFFCChattooga24 min
Apr 24, 7:14 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk46 min
Apr 24, 7:22 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall, Lumpkin, White38 min
Apr 24, 7:23 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding52 min
Apr 24, 7:40 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Haralson, Paulding, Polk50 min
Apr 24, 7:40 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Heard35 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.